Hello, I am a 38 year old positive minded woman. I have fibromyalgia and chronic bi lateral foot pain. My doc put me on Lyrica(and other drugs) and it works really well. It has helped decrease all my symptoms by about 60%. The problem is I have put on an excessive amount of weight and still continue to do so. The weight gain is now causing me other health problems. I have had no increased appetite. My doc does not believe this is possible. In the past I have read of the reasons a drug can do this. Can you explain it to me so I can then relate it to my doc. I have heard Topamax will help curb this weight gain and help with overall weight loss. Is this true? Do you have any relavent info for me?
Lyrica does have weight gain as one of its side-effects. Why you would be gaining, without having eaten more, is something I can't answer. Perhaps it's more what you are eating than the amount of eating. Sorry that I can't be of more help in this area. You may check with your pharmacist as they have much knowledge about drugs and their interactions.
I have not heard of anyone taking Topamax to contradict weight gain from Lyrica. Topamax is used to treat seizures and can cause anorexia (considered an adverse side-effect). Here are the interactions that may be of concern while taking these two medications together.
"Topamax (topiramate) and lyrica (pregabalin) (Moderate Drug-Drug)
MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.
MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.